MAUDE Adverse Event Report: TORNIER S.A.S. TORNIER FLEX SHOULDER SYS STD HUM PTC STEM 3C 137.5DEG 74MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER S.A.S. TORNIER FLEX SHOULDER SYS STD HUM PTC STEM 3C 137.5DEG 74MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number DWF603C
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Failure of Implant (1924); Loss of Range of Motion (2032); Implant Pain (4561)
Date of Event 03/31/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had a post-operative complication.Patient underwent component removal."excentration of the humeral prosthesis with postero superior glenoid wear which lead to shoulder pains and motion limitations.".
 
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided on a supplemental report.The device disposition is unknown.
 
Additional Manufacturer Narrative
The reported event (implant - migration) could be confirmed.The device was not returned but evidences were provided based on the reported data (x-ray and medical report).A device inspection was not possible since the affected device was not returned for investigation.Since data and x-ray and medical report, the opinion of the medical expert was requested and stated as following: this case describes the revision of a flex shoulder system pyrocarbon humeral head because of pain and limitation of motion.Please note that the revision has taken place approximately 7 years after the index-surgery.The x-rays show status after rotator cuff surgery (suture anchors and little suture plate in place) and the flex shoulder system with the pyrocarbon humeral head.The x-rays show the eccentric glenoid wear posterosuperior.The surgeon describes the rupture of the rotator cuff.Pain is a difficult matter however and due to the inflammatory response of many structures in the joint, it is difficult to appoint the exact structure that is causing the most pain.In this case, the root cause is rotator cuff deficiency and glenoid wear, and most like acromial abutment and overstuffing may play a role as well.The residual risks of progressive rotator cuff failure and of the wear of the native glenoid are disclosed in the risk management file.Based on investigation, the root cause was attributed to a patient condition related issue.The failure was caused by rotator cuff deficiency and glenoid wear.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
TORNIER FLEX SHOULDER SYS STD HUM PTC STEM 3C 137.5DEG 74MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15620288
Report Number3000931034-2022-00349
Device Sequence Number6546652
Product Code KWS
UDI-Device Identifier03700434019728
UDI-Public03700434019728
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K122698
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date09/03/2019
Device Model NumberDWF603C
Device Catalogue NumberDWF603C
Device Lot Number6446AO
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/23/2022
Supplement Date Received by Manufacturer12/16/2022
Initial Report FDA Received Date10/17/2022
Supplement Report FDA Received Date01/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/03/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexFemale
Patient Weight74 KG